Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 27, 2011, 2:13 AM EDT for Johnson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 2:13 AM EDT (06:13 UTC)
- Expired
- May 27, 2011, 2:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
445
WWUS82 KFFC 270613
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT FRI MAY 27 2011
GAZ074-085-097-270645-
213 AM EDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WASHINGTON...NORTHEASTERN LAURENS AND
JOHNSON COUNTIES UNTIL 245 AM EDT...
AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS THE INDICATED COUNTIES. ONE
STRONG STORM WAS LOCATED NEAR DONOVAN AND ANOTHER WAS LOCATED
BETWEEN LOVETT AND DUBLIN...WITH A THIRD NEAR HARLOW. THE STORMS
WERE MOVING NORTHEAST AT 25 MPH.
PENNY-SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS IN THIS
AREA...ALONG WITH WIND GUSTS TO 35 MPH AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3243 8298 3255 8309 3301 8255 3295 8254
3292 8251 3282 8252 3276 8245
TIME...MOT...LOC 0611Z 238DEG 22KT 3276 8272
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 1:40 AM EDT, 33 minutes earlier.
Area forecast discussion, May 27, 1:40 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 AM EDT FRI MAY 27 2011 .UPDATE... /ISSUED AT 714 PM EDT THU MAY 26 2011/ CONTINUING TO DO FREQUENT UPDATES TO TRY AND STAY AHEAD OF THIS SYSTEM WHICH HAS SHOWN MORE STAYING POWER THAN MODELS HAVE INDICATED. WIDESPREAD LARGE HAIL REPORTS ALONG WITH AN INCREASING NUMBER OF WIND REPORTS THIS EVENING. FOR THE LATEST UPDATE...ALLOWED WW 379 TO EXPIRE BUT CONTINUE WITH 384. HAVE BEEN RELUCTANT TO TRIM ANYTHING OFF OF 384 BUT BASED ON RADAR TRENDS...SHOULD BE ABLE TO WITHIN THE NEXT HOUR. && .PREV DISCUSSION... /ISSUED 218 PM EDT THU MAY 26 2011/ ..SEVERE STORMS LIKELY INTO TONIGHT... ..LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS... SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... REGIONAL SURFACE ANALYSIS SHOWS SURFACE TROUGH HAS PROGRESSED INTO THE TENNESSEE VALLEY AND EXTENDS SOUTHWARD INTO NORTHERN ALABAMA AND INTO THE GULF COAST OF MISSISSIPPI AND LOUISIANA. THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THIS FEATURE WAS BEING AIDED BY A BAND OF MID LEVEL VORTICITY SHOWN BY LATEST RUC ANALYSIS WHICH IS AHEAD OF THE MAIN MID LEVEL LOW OVER THE OHIO VALLEY. LOOKING AT THE THERMODYNAMIC PROFILES...ATMOSPHERE IS BECOMING INCREASINGLY CONDUCIVE TO SUPPORT ROBUST UPDRAFTS WITH THE MIXED LAYER CAPE NOW IN EXCESS OF 2000 J/KG ALONG AND NORTH OF THE INTERSTATE 85 CORRIDOR. IN ADDITION...MID LEVEL LAPSE RATES ARE QUITE IMPRESSIVE WITH VALUES NEARING 8 OVER SOUTHERN SECTIONS OF THE FORECAST AREA. PUTTING THIS ALL TOGETHER LEADS ONE TO THE CONCLUSION THAT THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THIS AFTERNOON AND EVENING WITH THE BIGGER QUESTION BECOMING THE EXTENT OF SEVERE EXPECTED. LOOKING AT THE ANALYZED SHEAR VALUES...50 KT CONTOUR AT 850 MB HAS MADE ITS WAY INTO NORTH GA BUT THIS REALLY TAILS OFF TO THE SOUTH WHERE 18Z SOUNDING IS ONLY SHOWING 20 KTS OR SO AT FFC. IN ADDITION...HELICITY VALUES ARE NOT THAT IMPRESSIVE WITH THESE STORMS...SO TORNADO POTENTIAL STILL APPEARS MINIMAL. TO SUM UP...SEVERE WIND THREAT MAINLY ACROSS THE NORTHERN HALF...BUT HAIL LIKELY WITH ANY SUSTAINED UPDRAFTS GIVEN LAPSE RATES AND INCREASED PARTICLE SEPARATION DUE TO FLOW ALOFT. OF NOTE RECENTLY HAS BEEN THE WRF SUITE WHICH HAS BEEN SHOWING THIS ACTIVITY TRANSLATING EASTWARD QUICKLY DURING THE OVERNIGHT HOURS BUT MAINTAINING A GOOD PORTION OF ITS INTENSITY DESPITE THE LOSS OF HEATING. ACTIVITY SHOULD EVENTUALLY WANE LATE TONIGHT AND SHORT TERM MODELS HAVE BEEN IN GENERAL MORE PROGRESSIVE WITH THE PATTERN...SHUNTING MOST OF THE DEEP LAYER MOISTURE EAST OF I75 BY FRIDAY AFTERNOON. WILL STILL STAY ON THE HIGH SIDE OF GUIDANCE GIVEN CONTINUED INSTABILITY ALOFT ON FRIDAY AND THE FACT THAT WINDS REMAIN SOUTH TO SOUTHWEST FOR EASTERN PORTIONS OF THE FORECAST AREA THROUGH LATE FRIDAY AFTERNOON. WITH MID LEVEL TROUGH SHIFTING EAST OF THE AREA BY SATURDAY AND DEEPER MOISTURE CONTINUING TO DECREASE...ENOUGH CONFIDENCE EXISTS TO PULL POPS FOR THE WESTERN HALF OF THE FORECAST AREA AND ADVERTISE JUST 20 POPS FOR THE EXTREME EAST. THIS TOO MAY PROVE TO BE TOO MUCH IN THE END WITH SATURDAY POSSIBLY BEING DRY AREAWIDE. LONG TERM /SUNDAY THROUGH THURSDAY/...MAIN FEATURE THROUGH THE EXTENDED WILL BE THE DOMINANT UPPER HIGH WHICH BUILDS OVER THE REGION THROUGH EARLY NEXT WEEK. SOME INDICATIONS THAT HIGH RETROGRADES ENOUGH ON MONDAY TO ALLOW PULSE CONVECTION TO DEVELOP OVER THE MOUNTAINS BUT NOT ENOUGH EVIDENCE TO MODIFY EXTENDED PORTION SIGNIFICANTLY AT THIS TIME. && .AVIATION... 06Z UPDATE... CLUSTERS OF SHOWERS AND THUNDERSTORMS STILL DEVELOPING AND MOVING NE. WILL HOLD MENTION OF THUNDER IN TAF SITES FOR ANOTHER COUPLE OF HOURS AT LEAST. WET GROUNDS AND LIGHT SW WINDS WILL RESULT IN LOW IFR CIGS DEVELOPING BY AROUND 09Z...THEN GRADUAL IMPROVEMENT TO VFR BY 16Z. AT 16Z... EXPECT SCT SHOWERS WITH ISOLATED CB'S TO DEVELOP IN ATLANTA AREA AND EASTWARD. THE GREATER TSTM THREAT SHOULD BE EAST OF ATL TODAY. WINDS LIGHT SOUTHWEST OR VARIABLE TONIGHT WITH OCCASIONAL GUSTS IN THUNDERSTORMS. SOUTHWEST WINDS 10KT AFTER 14Z TODAY. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 82 62 87 / 70 40 20 20 ATLANTA 65 82 65 86 / 90 30 10 5 BLAIRSVILLE 62 76 56 82 / 90 40 10 5 CARTERSVILLE 61 81 58 89 / 90 30 10 5 COLUMBUS 67 87 67 91 / 90 30 10 5 GAINESVILLE 63 79 62 85 / 90 40 10 10 MACON 66 86 64 92 / 60 40 20 10 ROME 63 84 56 91 / 70 20 10 5 PEACHTREE CITY 62 83 58 89 / 90 30 10 5 VIDALIA 70 86 69 89 / 50 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && DEESE
Hazardous weather outlook, May 26, 6:31 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EDT THU MAY 26 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN STATES WILL CONTINUE TO WEAKEN AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY TODAY AND TONIGHT. A TRAILING COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE. .DISCUSSION... A STRONG UPPER LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY THROUGH TONIGHT. A MODERATELY UNSTABLE AIR MASS AND STRONG WIND SHEAR WILL SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST FAVORED AREA FOR ANY SEVERE THUNDERSTORMS WILL BE ATLANTA TO ATHENS NORTHWARD THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA.
In the hours before
Local storm report, May 26, 10:08 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 2 SW HIGGSTON 32.20N 82.49W
05/26/2011 E1.75 INCH MONTGOMERY GA 911 CALL CENTER
0935 PM TSTM WND DMG 2 SW HIGGSTON 32.20N 82.49W
05/26/2011 MONTGOMERY GA 911 CALL CENTER
A COUPLE TREES DOWN.
&&
JLFLocal storm report, May 26, 10:29 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 5 NNW ROCHELLE 32.02N 83.48W
05/26/2011 WILCOX GA 911 CALL CENTER
THREE TREES DOWN.
&&
JLFLocal storm report, May 26, 11:33 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 2 NNW TRENTON 34.90N 85.52W
05/26/2011 E0.75 INCH DADE GA 911 CALL CENTER
DADE COUNTY 911 REPORTED PEA TO DIME-SIZED HAIL IN
TRENTON AND AN OFF-DUTY 911 OPERATOR REPORTED DIME-SIZED
HAIL IN SAND MOUNTAIN.
0215 PM HAIL 8 W ELLIJAY 34.69N 84.62W
05/26/2011 E1.00 INCH GILMER GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL 8 MILES WEST OF
ELLIJAY.
0220 PM HAIL 1 SW ELLIJAY 34.69N 84.49W
05/26/2011 E1.00 INCH GILMER GA TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTED QUARTER-SIZED HAIL AND
GUSTY WINDS NEAR HIGHWAY 282 WEST OF ELLIJAY.
0226 PM HAIL 3 NNW ELLIJAY 34.73N 84.51W
05/26/2011 E1.00 INCH GILMER GA 911 CALL CENTER
GILMER COUNTY 911 RELAYED REPORTS OF QUARTER-SIZED HAIL
ALONG HIGHWAY 52.
0231 PM HAIL 3 NNE ELLIJAY 34.74N 84.47W
05/26/2011 E1.75 INCH GILMER GA 911 CALL CENTER
GILMER COUNTY 911 RELAYED PUBLIC REPORTS OF QUARTER TO
GOLF BALL-SIZED HAIL ALONG BOARDTOWN ROAD.
0240 PM HAIL CHERRY LOG 34.79N 84.39W
05/26/2011 E1.25 INCH GILMER GA PUBLIC
PUBLIC REPORTED QUARTER TO NICKLE-SIZED HAIL IN CHERRY
LOG.
0245 PM HAIL 5 NE ELLIJAY 34.75N 84.43W
05/26/2011 E2.75 INCH GILMER GA PUBLIC
PUBLIC REPORTED BASEBALL-SIZED HAIL.
0245 PM HAIL 5 NNE ELLIJAY 34.76N 84.44W
05/26/2011 E2.75 INCH GILMER GA PUBLIC
PUBLIC REPORTED BASEBALL-SIZED HAIL NEAR THE GOLF COURSE.
0245 PM HAIL 5 NE ELLIJAY 34.74N 84.41W
05/26/2011 E2.75 INCH GILMER GA EMERGENCY MNGR
GILMER COUNTY EMERGENCY MANAGEMENT REPORTED HAIL UP TO
THE SIZE OF BASEBALLS DAMAGED WINDHSIELDS ALONG HWY 515
AND WHITE PATH ROAD.
0249 PM HAIL 3 S BLUE RIDGE 34.82N 84.32W
05/26/2011 E1.75 INCH FANNIN GA PUBLIC
0249 PM HAIL 3 S BLUE RIDGE 34.82N 84.32W
05/26/2011 E1.75 INCH FANNIN GA PUBLIC
PUBLIC REPORTS QUARTER TO GOLF BALL-SIZED HAIL ALONG
SNAKE NATION ROAD.
0259 PM HAIL 2 NNE MORGANTON 34.90N 84.23W
05/26/2011 E1.00 INCH FANNIN GA PUBLIC
0300 PM HAIL MORGANTON 34.88N 84.24W
05/26/2011 E4.25 INCH FANNIN GA 911 CALL CENTER
FANNIN COUNTY 911 RELAYED REPORTS OF DAMAGE TO
WINDSHIELDS IN THE EASTERN PORTIONS OF THE COUNTY DUE TO
SOFTBALL-SIZED HAIL.
0315 PM HAIL 2 SSW NOTTELY DAM 34.93N 84.11W
05/26/2011 E1.75 INCH UNION GA LAW ENFORCEMENT
BLAIRSVILLE POLICE REPORTED GOLF BALL SIZED HAIL.
0330 PM HAIL 1 N NOTTELY DAM 34.97N 84.09W
05/26/2011 E1.75 INCH UNION GA PUBLIC
PUBLIC REPORTED GOLF BALL-SIZED HAIL ALONG JOHN SMITH
ROAD.
0330 PM HAIL 4 ENE IVY LOG 34.98N 84.00W
05/26/2011 E1.50 INCH UNION GA PUBLIC
0348 PM HAIL 5 WSW BLAIRSVILLE 34.86N 84.04W
05/26/2011 E1.75 INCH UNION GA EMERGENCY MNGR
0400 PM HAIL 3 SSE HURST 34.80N 84.16W
05/26/2011 E1.75 INCH FANNIN GA PUBLIC
0402 PM HAIL 5 NNW BLAIRSVILLE 34.94N 83.99W
05/26/2011 E2.75 INCH UNION GA PUBLIC
GOLF BALL TO BASEBALL-SIZED HAIL REPORTED
0420 PM HAIL 4 NW BLAIRSVILLE 34.92N 84.00W
05/26/2011 E2.50 INCH UNION GA EMERGENCY MNGR
0425 PM TSTM WND DMG ADAIRSVILLE 34.37N 84.93W
05/26/2011 BARTOW GA 911 CALL CENTER
2 DOWNED TREES
0434 PM HAIL ELLIJAY 34.69N 84.48W
05/26/2011 E1.00 INCH GILMER GA PUBLIC
0437 PM HAIL 3 SW CEDARTOWN 33.98N 85.29W
05/26/2011 E1.00 INCH POLK GA AMATEUR RADIO
0444 PM HAIL 1 NE SONORAVILLE 34.46N 84.81W
05/26/2011 E1.00 INCH GORDON GA 911 CALL CENTER
0459 PM HAIL CEDARTOWN 34.01N 85.25W
05/26/2011 E0.88 INCH POLK GA PUBLIC
0516 PM TSTM WND DMG ROCKMART 34.00N 85.04W
05/26/2011 POLK GA FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN. THREE TREES ON
HOUSES.
0520 PM TSTM WND DMG 2 NNW JONES CREEK 34.87N 84.11W
05/26/2011 UNION GA 911 CALL CENTER
ONE TREE DOWN ON JONES CREEK ROAD.
0525 PM HAIL 6 SSW HIAWASSEE 34.87N 83.78W
05/26/2011 E1.75 INCH TOWNS GA 911 CALL CENTER
0535 PM HAIL MACEDONIA 34.91N 83.73W
05/26/2011 E1.00 INCH TOWNS GA 911 CALL CENTER
0545 PM TSTM WND DMG TURNERS CORNER 34.66N 83.90W
05/26/2011 LUMPKIN GA LAW ENFORCEMENT
THREE TREES WERE REPORTED DOWN BY LAW ENFORCEMENT.
0548 PM TSTM WND DMG PEACHTREE CITY 33.40N 84.58W
05/26/2011 FAYETTE GA NWS EMPLOYEE
FOUR TREES DOWN.
0549 PM TSTM WND DMG WINSTON 33.73N 84.83W
05/26/2011 DOUGLAS GA PUBLIC
THREE TREES DOWN.
0549 PM HAIL 1 NNW LITHONIA 33.73N 84.11W
05/26/2011 E1.00 INCH DEKALB GA PUBLIC
0549 PM TSTM WND DMG 3 S LUMPKIN 34.32N 84.04W
05/26/2011 FORSYTH GA EMERGENCY MNGR
SIX POWER LINES DOWN ON SMITH ROAD.
0550 PM TSTM WND DMG 3 SW FAYETTEVILLE 33.41N 84.49W
05/26/2011 FAYETTE GA NWS EMPLOYEE
SIX TREES DOWN ON REDWINE ROAD.
0554 PM TSTM WND DMG FAIRBURN 33.57N 84.58W
05/26/2011 FULTON GA PUBLIC
THREE TREES DOWN.
0555 PM TSTM WND DMG 1 NE LUMPKIN 34.37N 84.03W
05/26/2011 DAWSON GA 911 CALL CENTER
6 TREES AND POWER LINES DOWN.
0600 PM LIGHTNING 5 N FAYETTEVILLE 33.52N 84.45W
05/26/2011 FAYETTE GA 911 CALL CENTER
HOUSE FIRE FROM A LIGHTNING STRIKE IN NEWTON PLANTATION.
0600 PM TSTM WND DMG CLEVELAND 34.60N 83.76W
05/26/2011 WHITE GA LAW ENFORCEMENT
THREE TREES REPORTED DOWN BY LAW ENFORCEMENT.
0621 PM TSTM WND DMG 1 ESE STOCKBRIDGE 33.54N 84.21W
05/26/2011 HENRY GA PUBLIC
ONE TREE DOWN ON GUTHRY PLACE.
0644 PM TSTM WND DMG OXFORD 33.62N 83.87W
05/26/2011 NEWTON GA PUBLIC
THREE TREES DOWN.
0644 PM HAIL OXFORD 33.62N 83.87W
05/26/2011 E1.25 INCH NEWTON GA PUBLIC
0658 PM HAIL BROWNS CROSSING 33.05N 83.36W
05/26/2011 E1.00 INCH BALDWIN GA PUBLIC
0700 PM TSTM WND DMG 4 WNW BUCKHEAD 33.86N 84.44W
05/26/2011 FULTON GA EMERGENCY MNGR
*** 2 FATAL *** ONE TREE FELL ON A CAR AND KILLED TWO
FEMALES.
0703 PM TSTM WND DMG MONROE 33.79N 83.71W
05/26/2011 WALTON GA 911 CALL CENTER
100 TREES DOWN COUNTY WIDE.
0705 PM TSTM WND DMG MADISON 33.60N 83.47W
05/26/2011 MORGAN GA PUBLIC
TIN ROOF RIPPED OFF A PORCH.
0708 PM TSTM WND DMG MADISON 33.60N 83.47W
05/26/2011 MORGAN GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN COUNTY WIDE.
0708 PM TSTM WND DMG WINDER 33.99N 83.72W
05/26/2011 BARROW GA 911 CALL CENTER
25 TREES DOWN COUNTY WIDE.
0710 PM HAIL 4 E HOSCHTON 34.09N 83.70W
05/26/2011 E0.75 INCH JACKSON GA LAW ENFORCEMENT
0712 PM TSTM WND DMG 5 NNW ROCHELLE 32.02N 83.48W
05/26/2011 WILCOX GA 911 CALL CENTER
THREE TREES DOWN.
0719 PM TSTM WND DMG FARMINGTON 33.78N 83.42W
05/26/2011 OCONEE GA 911 CALL CENTER
TWENTY FIVE TO THIRTY TREES DOWN ACROSS THE SOUTHERN END
OF THE COUNTY.
0721 PM TSTM WND GST LEXINGTON 33.87N 83.11W
05/26/2011 E51.00 MPH OGLETHORPE GA CO-OP OBSERVER
0726 PM TSTM WND DMG ATHENS 33.96N 83.38W
05/26/2011 CLARKE GA PUBLIC
ONE TREE DOWN.
0729 PM HAIL CLERMONT 34.48N 83.77W
05/26/2011 E1.75 INCH HALL GA PUBLIC
0735 PM TSTM WND DMG WINTERVILLE 33.97N 83.28W
05/26/2011 CLARKE GA PUBLIC
TWO TREES DOWN.
0750 PM TSTM WND DMG GREENSBORO 33.58N 83.18W
05/26/2011 GREENE GA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES REPORTED DOWN COUNTY WIDE
BY LOCAL LAW ENFORECEMENT.
0926 PM HAIL WRIGHTSVILLE 32.73N 82.72W
05/26/2011 E0.75 INCH JOHNSON GA EMERGENCY MNGR
0935 PM HAIL 2 SW HIGGSTON 32.20N 82.49W
05/26/2011 E1.75 INCH MONTGOMERY GA 911 CALL CENTER
0935 PM TSTM WND DMG 2 SW HIGGSTON 32.20N 82.49W
05/26/2011 MONTGOMERY GA 911 CALL CENTER
A COUPLE TREES DOWN.
&&
19Special weather statement, May 27, 12:53 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 AM EDT FRI MAY 27 2011
GAZ053-054-270515-
1253 AM EDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 45 MPH AND
FREQUENT CLOUD-TO-GROUND LIGHTNING IN COWETA AND FAYETTE COUNTIES
UNTIL 115 AM EDT...
AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR SHARPSBURG AND TURIN...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...THAT MAY CAUSE MINOR DAMAGE TO TREES AND POWER
LINES. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS
OCCURRING WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3354 8444 3351 8442 3350 8442 3349 8441
3347 8438 3345 8438 3343 8440 3341 8439
3335 8439 3326 8466 3336 8473
TIME...MOT...LOC 0451Z 242DEG 28KT 3334 8463
19Special weather statement, May 27, 1:37 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 AM EDT FRI MAY 27 2011
GAZ074-084-270615-
137 AM EDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL AND FREQUENT
LIGHTNING IN WASHINGTON AND EASTERN WILKINSON COUNTIES UNTIL 215 AM
EDT...
AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF TOOMSBORO...MOVING NORTHEAST AT
20 MPH.
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PENNY-SIZED HAIL AND
POTENTIALLY WIND GUSTS TO 40 MPH. FREQUENT CLOUD-TO-GROUND
LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3279 8310 3295 8320 3299 8312 3298 8312
3295 8307 3297 8307 3299 8305 3303 8307
3314 8287 3294 8273
TIME...MOT...LOC 0536Z 240DEG 16KT 3292 8305
19Special weather statement, May 27, 2:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT FRI MAY 27 2011
GAZ074-085-097-270645-
213 AM EDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WASHINGTON...NORTHEASTERN LAURENS AND
JOHNSON COUNTIES UNTIL 245 AM EDT...
AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS THE INDICATED COUNTIES. ONE
STRONG STORM WAS LOCATED NEAR DONOVAN AND ANOTHER WAS LOCATED
BETWEEN LOVETT AND DUBLIN...WITH A THIRD NEAR HARLOW. THE STORMS
WERE MOVING NORTHEAST AT 25 MPH.
PENNY-SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS IN THIS
AREA...ALONG WITH WIND GUSTS TO 35 MPH AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3243 8298 3255 8309 3301 8255 3295 8254
3292 8251 3282 8252 3276 8245
TIME...MOT...LOC 0611Z 238DEG 22KT 3276 8272
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:37 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson | 38 min |
| May 26, 9:39 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 51 min |
| May 26, 9:49 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| May 26, 10:04 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 41 min |
| May 27, 12:53 AM EDT | Special Weather Statement | FFC | Fayette | 22 min |
| May 27, 1:37 AM EDT | Special Weather Statement | FFC | Washington | 38 min |
| May 27, 2:17 AM EDT | Special Weather Statement | FFC | Coweta | 43 min |
| May 27, 2:26 AM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| May 27, 2:35 AM EDT | Special Weather Statement | FFC | Jefferson | 40 min |
| May 27, 2:50 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 2 hr |
| May 27, 2:55 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 50 min |
| May 27, 4:49 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 90 min |
| May 27, 10:09 AM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| May 27, 11:32 AM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| May 27, 12:28 PM EDT | Special Weather Statement | FFC | Taliaferro | 32 min |
| May 27, 1:01 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| May 27, 1:16 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 59 min |
| May 27, 1:44 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 31 min |
| May 27, 2:00 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| May 27, 2:08 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 52 min |
| May 27, 2:21 PM EDT | Special Weather Statement | FFC | Baldwin | 24 min |
| May 27, 2:59 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 46 min |
| May 27, 3:44 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Taliaferro, Warren | 46 min |
| May 27, 4:02 PM EDT | Special Weather Statement | FFC | Wilkinson | 28 min |
| May 27, 4:32 PM EDT | Special Weather Statement | FFC | Wilkinson | 43 min |
| May 27, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 52 min |
| May 27, 5:09 PM EDT | Special Weather Statement | FFC | Emanuel | 21 min |
| May 27, 5:27 PM EDT | Special Weather Statement | FFC | Johnson | 48 min |
| May 27, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 46 min |
| May 27, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Johnson, Washington | 33 min |
| May 27, 5:51 PM EDT | Special Weather Statement | FFC | Telfair | 39 min |
| May 27, 6:14 PM EDT | Special Weather Statement | FFC | Emanuel | 46 min |
| May 27, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 50 min |
| May 27, 6:56 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 49 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.